Alert archive / Arkansas / Tornado Warnings in 2019
Tornado Warning 3, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Mar 9, 2019, 10:26 AM CST for Lonoke County, Pulaski County, Arkansas. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2019, 10:26 AM CST (16:26 UTC)
- Expired
- Mar 9, 2019, 11:00 AM CST
- In force
- 34 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Lonoke County, AR, Pulaski County, AR
The radar
The Little Rock radar (KLZK), 48 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 10:29 AM CST | TSTM WND DMG | Toltec Mounds State Par, AR | TREES AND A FLAG POLE BLOWN OVER AT THE PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 7:18 AM CST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 4.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 313 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted.
712
WFUS54 KLZK 091626
TORLZK
ARC085-119-091700-
/O.NEW.KLZK.TO.W.0003.190309T1626Z-190309T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
1026 AM CST SAT MAR 9 2019
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
Southern Lonoke County in central Arkansas...
Southeastern Pulaski County in central Arkansas...
* Until 1100 AM CST.
* At 1026 AM CST, a severe thunderstorm capable of producing a
tornado was located over Estes, or 13 miles southeast of Downtown
Little Rock, moving east at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Lonoke... Carlisle...
Keo... McCreanor...
Sisemore... Estes...
Parkers Corner... Toltec Mounds State Park...
Scott... Bevis Corner...
Toltec... Culler...
Pettus... Seaton...
Blakemore... Terry Lock and Dam...
This includes Interstate 40 between mile markers 176 and 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3462 9164 3455 9213 3465 9218 3485 9178
3467 9170 3466 9167 3464 9166 3464 9164
TIME...MOT...LOC 1626Z 249DEG 40KT 3461 9210
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Cavanaugh2 follow-up statements
035
WWUS54 KLZK 091643
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1043 AM CST SAT MAR 9 2019
ARC119-091652-
/O.CAN.KLZK.TO.W.0003.000000T0000Z-190309T1700Z/
Pulaski AR-
1043 AM CST SAT MAR 9 2019
...THE TORNADO WARNING FOR SOUTHEASTERN PULASKI COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 PM CST for central
Arkansas.
LAT...LON 3462 9164 3459 9188 3463 9193 3467 9197
3474 9200 3485 9178 3467 9170 3466 9168
3464 9166 3464 9165
TIME...MOT...LOC 1642Z 249DEG 40KT 3468 9189
$$
ARC085-091700-
/O.CON.KLZK.TO.W.0003.000000T0000Z-190309T1700Z/
Lonoke AR-
1043 AM CST SAT MAR 9 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 AM CST FOR
SOUTHEASTERN LONOKE COUNTY...
At 1042 AM CST, a severe thunderstorm capable of producing a tornado
was located 7 miles south of Lonoke, moving east at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Lonoke... Carlisle...
McCreanor... Sisemore...
Parkers Corner... Culler...
Pettus... Seaton...
Blakemore...
This includes Interstate 40 between mile markers 176 and 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3462 9164 3459 9188 3463 9193 3467 9197
3474 9200 3485 9178 3467 9170 3466 9168
3464 9166 3464 9165
TIME...MOT...LOC 1642Z 249DEG 40KT 3468 9189
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Cavanaugh604
WWUS54 KLZK 091654
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1054 AM CST SAT MAR 9 2019
ARC085-091700-
/O.CON.KLZK.TO.W.0003.000000T0000Z-190309T1700Z/
Lonoke AR-
1054 AM CST SAT MAR 9 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 AM CST FOR
SOUTHEASTERN LONOKE COUNTY...
At 1054 AM CST, a severe thunderstorm capable of producing a tornado
was located over Parkers Corner, or 12 miles southeast of Lonoke,
moving northeast at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Parkers Corner...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3462 9164 3461 9179 3465 9181 3473 9173
3467 9170 3466 9168 3464 9166 3464 9165
TIME...MOT...LOC 1654Z 238DEG 36KT 3465 9177
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
CavanaughWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 9, 5:26 AM CST, 5 hours earlier.
Area forecast discussion, Mar 9, 5:26 AM CST, 5 hours before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 526 AM CST Sat Mar 9 2019 .UPDATE... Updated to include 12z aviation discussion below. && .AVIATION... Low ceilings, fog and drizzle will impact most of the area terminals this morning with rain and thunderstorms expected as a cold front moves across the area later this morning through the early afternoon hours. Rapid clearing will take place with VFR conditions expected from west to east by 17-21z. SW winds will remain elevated today with gusts over 20-30kts at times. Winds will relax somewhat and become NW this evening and tonight. && .PREV DISCUSSION...(ISSUED 401 AM CST Sat Mar 9 2019) SHORT TERM...Today Through Sunday Night Busy weather day across the region already unfolding as elevated storms have been developing across areas just to the west of the state. All observational platforms can be used to identify surface to upper level features in play for today's setup. Surface observations locally show a warm front that wreaked havoc on short term temperature forecasting yesterday and last night continuing to "waffle" from just north of Mena to Arkadelphia to between Pine Bluff and Monticello, with drizzle and significantly reduced vsby to the north. Further west, observations clearly show a 990mb surface low over southeast Colorado with a strong cold front trailing to its south. GOES16 IR satellite data shows the H500 trough lifting northeast across the Southern to Central Plains. This same imagery shows abundant moisture streaming northward to Minnesota and cooling cloud tops from TS activity over OK/KS. Anyway, all of this is to say that things are on track so to speak. If anything, the timing has sped up which will lead to most of the activity being just east of a Hardy to Little Rock to Camden line by 18z. The main concerns haven't changed with hail continuing to be the main threat across the north and west this morning, with a transition to damaging winds and isolated tornadoes expected later in the morning through the early afternoon. High resolution CAM data continues to show high levels of LLWS as well as increasing surface/elevated instability. The area of greatest concern for the most widespread damaging wind threat and isolated tornadoes continues to be across the southeast half of the state. All of this activity is expected to be east of the MS river aoa 21z. Other than the severe threat, as the surface low approaches the area non-thunderstorm gradient winds will greatly increase. The main focus for the strongest winds exists across northern Arkansas southeastward across the Delta. Expect winds to slack off after sunset with surface high pressure building in and cooler air spreading across the state. Most of Sunday should be dry, but light rain is expected to move in from the west during the evening and overnight hours. LONG TERM...Monday Through Friday The period will begin with a large area of high pressure from the Ohio Valley to the southeast states. That will keep much of the state dry on Monday, with seasonal temperatures in the forecast. Meanwhile, a storm system aloft will dig toward Baja California, with a deep southerly flow developing in the southern Plains. This could result in a few showers in southern sections of the state by Monday afternoon/evening. On Tuesday/Wednesday, the system will head this way, with a warming trend in the forecast. There will be chances of showers on Tuesday in northern/western Arkansas. Showers will become widespread on Wednesday, with areas of heavy rain expected. Isolated thunderstorms will be possible as well. As far as severe weather, instability looks marginal at this point, but will keep an eye on the situation. Some showers will linger in the southeast half of the state on Thursday, with drier/slightly cooler air arriving on Friday. Temperatures will be back to seasonal to end the period. && .LZK Watches/Warnings/Advisories... Dense Fog Advisory until 6 AM CST early this morning FOR Arkansas-Baxter-Boone-Cleburne-Conway-Faulkner-Fulton-Garland- Grant-Hot Spring-Independence-Izard-Jackson-Jefferson-Johnson- Lawrence-Logan-Lonoke-Marion-Monroe-Montgomery-Newton-Perry-Polk- Pope-Prairie-Pulaski-Randolph-Saline-Scott-Searcy-Sharp-Stone- Van Buren-White-Woodruff-Yell. Wind Advisory from 10 AM this morning to 6 PM CST this evening FOR Arkansas-Baxter-Boone-Cleburne-Fulton-Independence-Izard- Jackson-Lawrence-Marion-Monroe-Newton-Prairie-Randolph-Searcy- Sharp-Stone-Van Buren-White-Woodruff. && Aviation...67
Hazardous weather outlook, Mar 9, 4:20 AM CST, 6 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 420 AM CST Sat Mar 9 2019 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-101100- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 420 AM CST Sat Mar 9 2019 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Areas of dense fog will reduce visibilities to less than a half of mile across much of northern and central Arkansas through Saturday morning. Thunderstorms, some of which may be severe, will be possible across western and northern portions of the state Saturday morning. The main threat with these storms would be large hail. Additional strong to severe thunderstorms will be possible across the state through the early afternoon hours. At this time, the greatest threat for severe thunderstorms during the day Saturday will be across the southeast half of the state. Damaging winds and a few tornadoes will be the primary hazards from later in the morning through early afternoon. Strong south to southwesterly winds will also be seen on Saturday, ahead of an approaching cold front. Non-thunderstorm wind gusts could exceed 40 mph in some places. .DAYS TWO THROUGH SEVEN...Sunday Through Friday Showers and thunderstorms will spread across the region on Wednesday, with areas of heavy rain expected. Some storms may be strong as well. Through Wednesday, parts of the state could pick up two to three inches of rain. This could worsen ongoing river flooding. .Spotter Information Statement... Spotter Activation May Be Needed Through Saturday Afternoon. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 67/46
In the hours before
Local storm report, Mar 9, 8:34 AM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
834 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG LAMAR 35.44N 93.39W
03/09/2019 JOHNSON AR EMERGENCY MNGR
TREES DOWN IN LAMAR. EMERGENCY MANAGER REPORTS DAMAGE
CONSISTENT WITH 60 MPH WINDS.
&&
JGOUDSLocal storm report, Mar 9, 8:35 AM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
835 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG KNOXVILLE 35.38N 93.36W
03/09/2019 JOHNSON AR EMERGENCY MNGR
TREES DOWN IN KNOXVILLE. EMERGENCY MANAGER REPORTS DAMAGE
CONSISTENT WITH 60 MPH WINDS.
&&
JGOUDSLocal storm report, Mar 9, 9:15 AM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
915 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM TSTM WND DMG 3 N DOVER 35.45N 93.11W
03/09/2019 POPE AR SOCIAL MEDIA
TREE DOWN AND TRUCK BLOWN OFF THE ROAD NORTH OF DOVER.
ALSO A REPORT OF A SHED BLOWN ONTO A CAR AND A TREE
LEANING OVER A HOUSE.
&&
JGOUDSLocal storm report, Mar 9, 9:44 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
944 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND GST VILONIA 35.08N 92.21W
03/09/2019 E60 MPH FAULKNER AR PUBLIC
PUBLIC REPORTS OF WIND GUSTS UP TO 60 MPH.
&&
JGOUDSLocal storm report, Mar 9, 9:46 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
946 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TSTM WND DMG CADDO GAP 34.40N 93.62W
03/09/2019 MONTGOMERY AR SOCIAL MEDIA
TRACTOR SHED DESTROYED IN CADDO GAP.
&&
JGOUDSLocal storm report, Mar 9, 10:23 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1023 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 AM TSTM WND DMG 2 E CATO 34.93N 92.23W
03/09/2019 PULASKI AR AMATEUR RADIO
SMALL LIMBS REPORTED DOWN. WINDS ESTIMATED TO BE 50 MPH.
&&
JGOUDSThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 3:53 AM CST | Wind Advisory | LZK | Arkansas, Baxter, Cleburne, Fulton, Independence, Izard and 10 more | 14 hr |
| Mar 9, 5:41 AM CST | Special Weather Statement | LZK | Fulton | 34 min |
| Mar 9, 7:07 AM CST | Special Weather Statement | LZK | Logan, Montgomery, Polk, Scott, Yell | 53 min |
| Mar 9, 7:16 AM CST | Severe Thunderstorm Warning | LZK | Johnson, Logan, Perry, Pope, Scott, Yell | 59 min |
| Mar 9, 7:44 AM CST | Severe Thunderstorm Warning | LZK | Montgomery, Pike, Polk | 61 min |
| Mar 9, 8:05 AM CST | Severe Thunderstorm Warning | LZK | Conway, Newton, Pope, Searcy, Van Buren, Yell | 55 min |
| Mar 9, 8:20 AM CST | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Montgomery, Perry, Saline, Yell | 40 min |
| Mar 9, 8:36 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Izard, Stone, Van Buren | 39 min |
| Mar 9, 8:45 AM CST | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Pulaski, Saline | 45 min |
| Mar 9, 9:01 AM CST | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike | 44 min |
| Mar 9, 9:24 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Jackson, Stone, White | 51 min |
| Mar 9, 9:26 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Independence, Jackson, Lonoke, Prairie and 3 more | 49 min |
| Mar 9, 9:40 AM CST | Severe Thunderstorm Warning | LZK | Dallas, Grant, Hot Spring, Jefferson, Pulaski, Saline | 50 min |
| Mar 9, 9:54 AM CST | Tornado Warning | LZK | Faulkner, Pulaski | 36 min |
| Mar 9, 10:13 AM CST | Severe Thunderstorm Warning | LZK | Jackson, Lawrence, Randolph | 33 min |
| Mar 9, 10:19 AM CST | Severe Thunderstorm Warning | LZK | Faulkner, Grant, Jefferson, Lonoke, Prairie, Pulaski and 1 more | 41 min |
| Mar 9, 10:48 AM CST | River Flood Warning | LZK | Independence, Jackson, Lawrence | 17 days |
| Mar 9, 10:59 AM CST | Tornado Warning | LZK | Lonoke, Prairie | 31 min |
| Mar 9, 11:02 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lincoln, Lonoke, Monroe, Prairie | 43 min |
| Mar 9, 11:41 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Monroe | 49 min |
| Mar 9, 12:19 PM CST | Special Weather Statement | LZK | Bradley | 41 min |
| Mar 9, 12:25 PM CST | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Drew | 50 min |
| Mar 9, 12:48 PM CST | Special Weather Statement | LZK | Lincoln | 42 min |
| Mar 9, 1:14 PM CST | Special Weather Statement | LZK | Arkansas | 31 min |
| Mar 9, 1:18 PM CST | Special Weather Statement | LZK | Arkansas | 42 min |
| Mar 9, 1:24 PM CST | Special Weather Statement | LZK | Desha | 51 min |
Nearby
Tornado Warnings in Arkansas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.